Advertisement

Chinese Annals of Mathematics, Series B

, Volume 36, Issue 6, pp 1043–1054 | Cite as

The zero Mach number limit of the three-dimensional compressible viscous magnetohydrodynamic equations

  • Yeping LiEmail author
  • Wen’an Yong
Article
  • 40 Downloads

Abstract

This paper is concerned with the zeroMach number limit of the three-dimensional compressible viscous magnetohydrodynamic equations. More precisely, based on the local existence of the three-dimensional compressible viscous magnetohydrodynamic equations, first the convergence-stability principle is established. Then it is shown that, when the Mach number is sufficiently small, the periodic initial value problems of the equations have a unique smooth solution in the time interval, where the incompressible viscous magnetohydrodynamic equations have a smooth solution. When the latter has a global smooth solution, the maximal existence time for the former tends to infinity as the Mach number goes to zero. Moreover, the authors prove the convergence of smooth solutions of the equations towards those of the incompressible viscous magnetohydrodynamic equations with a sharp convergence rate.

Keywords

Compressible viscous MHD equation Mach number limit Convergence-stability principle Incompressible viscous MHD equation Energy-type error estimate 

2000 MR Subject Classification

76W05 35B40 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Alazard, T., Low Mach number limit of the full Navier-Stokes equations, Arch. Rational Mech. Anal., 180, 2006, 1–73.zbMATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    Bresch, D., Desjardins, B., Grenier, E. and Lin, C. K., Low Mach number limit of viscous ploytropic flows: Formal asymptotics in the periodic case, Stud. Appl. Math., 109, 2002, 125–140.zbMATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    Chen, G. Q. and Frid, H., Divergence-measure fields and hyperbolic conservation laws, Arch. Rational Mech. Anal., 147, 1999, 294–307.MathSciNetCrossRefGoogle Scholar
  4. [4]
    Danchin, R., Low Mach number limit for compressible flows with periodic boundary conditions, Amer. J. Math., 124, 2002, 1153–1219.zbMATHMathSciNetCrossRefGoogle Scholar
  5. [5]
    Diaz, J. I. and Lerena, M. B., On the inviscid and non-resistive limit for the equations of incompressible magnetohydrodynamic, Math. Methods Appl. Sci., 12, 2002, 1401–1402.zbMATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    Dontelli, D. and Trivisa, K., From the dynamics of gaseous stars to the incompressible Euler equations, J. Differential Equations, 245, 2008, 1356–1385.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Hoff, D., Dynamics of singularity surfaces for compressible, viscous flows in two space dimensions, Comm. Pure Appl. Math., 55, 2002, 1365–1407.zbMATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    Hu, X. P. and Wang, D. H., Low Mach number limit to the three-dimensional full compressible magnetohydrodynamic flows, SIAM J. Math. Anal., 41, 2009, 1272–1294.zbMATHMathSciNetCrossRefGoogle Scholar
  9. [9]
    Jiang, S., Ju, Q. C. and Li, F. C., Incompressible limit of the compressible magnetohydrodynamic equations with periodic boundary conditions, Comm. Math. Phys., 297, 2010, 371–400.zbMATHMathSciNetCrossRefGoogle Scholar
  10. [10]
    Jiang, S., Ju, Q. C. and Li, F. C., Incompressible limit of the compressible magnetohydrodynamic equations with vanishing viscosity coefficients, SIAM J. Math. Anal., 43, 2010, 2539–2553.MathSciNetCrossRefGoogle Scholar
  11. [11]
    Jiang, S., Ju, Q. C. and Li, F. C., Low Mach limit for the multi-dimensional full magnetohydrodynamic equations, Nonlinearity, 25, 2012, 1351–1365.zbMATHMathSciNetCrossRefGoogle Scholar
  12. [[12]
    Jiang, S., Ju, Q. C. and Li, F. C., Incompressible limit of the non-isentropic ideal magnetohydrodynamic equations, 2013. arXiv: 1111.2926Google Scholar
  13. [13]
    Li, F. C. and Yu, H. J., Optimal decay rate of classical solution to the compressible magnetohyrtodynamic equations, Proc. Roy. Soc. Edinburgh, 141A, 2011, 109–126.CrossRefGoogle Scholar
  14. [14]
    Majda, A., Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables, Springer-Verlag, New York, 1984.zbMATHCrossRefGoogle Scholar
  15. [15]
    Masmoudi, N., Incompressible, inviscid limit of the compressible Navier-Stokes system, Ann. Inst. H. Poincare Anal. Non Lineaire, 18, 2001, 199–224.zbMATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    Matsumura, A. and Nishida, T., The initial-value problem for the equation of motion of compressible viscous and heat-conductive fluids, Proc. Jpn. Acad., 55A, 1979, 337–342.MathSciNetCrossRefGoogle Scholar
  17. [17]
    Matsumura, A. and Nishida, T., The initial-value problem for the equation of motion of viscous and heat-conductive gases, J. Math. Kyoto Univ., 20, 1980, 67–104.zbMATHMathSciNetGoogle Scholar
  18. [18]
    Polovin, R. V. and Demutskii, V. P., Fundamentals of Magnetohydrodynamics, New York, Consultants Bureau, 1990.Google Scholar
  19. [19]
    Sermange, M. and Temam, R., Some mathematical questions related to the MHD equations, Comm. Pure Appl. Math., 36, 1983, 635–664.zbMATHMathSciNetCrossRefGoogle Scholar
  20. [20]
    Yong, W. A., Singular perturbations of first-order hyperbolic systems with stiff source terms, J. Differential Equations, 155, 1999, 89–132.zbMATHMathSciNetCrossRefGoogle Scholar
  21. [21]
    Yong, W. A., Basic aspects of hyperbolic relaxation systems, Advances in the theory of shock waves, H. Freistuhler and A. Szepessy (eds.), Progr. Nonlinear Differential Equations Appl., 47, Birkhauser Boston, Boston, 2001, 259–305.MathSciNetGoogle Scholar

Copyright information

© Fudan University and Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.Department of MathematicsEast China University of Science and TechnologyShanghaiChina
  2. 2.Zhou Pei-Yuan Center for Applied MathematicsTsinghua UniversityBeijingChina

Personalised recommendations